Nasolacrimal system obstruction, ptosis and esotropia due to chemotherapy in acute lymphoblastic leukemia


ESMER O., KARADAĞ R., SOYLU E., Oner A. F. , Burakgazi-Dalkilic E.

CUTANEOUS AND OCULAR TOXICOLOGY, vol.32, no.4, pp.330-332, 2013 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 32 Issue: 4
  • Publication Date: 2013
  • Doi Number: 10.3109/15569527.2013.769560
  • Title of Journal : CUTANEOUS AND OCULAR TOXICOLOGY
  • Page Numbers: pp.330-332

Abstract

Eight-year-old girl was admitted to our clinic with the complaint of constant epiphora in the right eye. It was reported that this complaint began after the start of chemotherapy with a diagnosis of Acute Lymphoblastic Leukemia (ALL) about 5 years ago. In addition, eyelid ptosis associated with esotropia also occurred during that period. We found that nasolacrimal duct obstruction did not improve with medical treatment but ptosis and esotropia improved with pyridoxine and pyridostigmine treatment during that period. Examination of the eye on admission revealed nasolacrimal duct obstruction on the right side. Other ocular findings were normal. Nasolacrimal system obstruction, ptosis and esotropia combination has not been reported previously in patients using systemic drugs or receiving chemotherapy due to ALL.